# SDR S8YA2014031300086

- Difficulty date: March 11, 2014
- Submitted: March 13, 2014
- Operation: Air carrier
- Aircraft: N63HL
- Make and model: Cirrus SR22
- Aircraft serial: 2144
- Aircraft time: 1,998 hours
- Engine: Cont IO550N
- Engine time: 1,012 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bolt
- Condition: Sheared
- Location: Accessory Drive
- Part time: 3,020 hours
- Stage of operation: TX
- How discovered: B
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ENGINE WOULD NOT START.  STARTER NOISE COULD BE HEARD BUT THE PROPELLER DID NOT TURN.  FLIGHT THE PRIOR DAY HAD BEEN NORMAL WITH NO ANOMALIES.  DURING INVESTIGATION, FOUND THE BOLTS WHICH HOLD THE ACCESSORY GEAR DRIVE TO THE BACK OF THE ENGINE CRANK SHAFT HAD SHEARED OFF.  USING A BOROSCOPE THROUGH THE MAGNETO MOUNTING POINTS CLEARLY SHOW A BOLT LODGED BETWEEN PART OF THE ENGINE HOUSING AND THE ACCESSORY GEAR DRIVE. ENGINE LOGS SHOW IT WAS O/H ON OCTOBER 15, 2008 AT 2,008.3 ENGINE HOURS.  PRIOR TO  HAVING POSSESSION OF THE ACFT.  THIS ENGINE WAS INSTALLED  FEBRUARY 13, 2009 AT 986.2 AIRFRAME FLIGHT HOURS.  SINCE THAT TIME THE ENGINE HAS ACCUMULATED JUST 1,012.1 ENGINE FLIGHT HOURS TO THE POINT THIS FAILURE OCCURRED.   GROUNDED THE ACFT.
